Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: six periods, four months!
|windowsmeg - Fri Sep 30, 2005 3:10 pm|
I've always been irregular, but this is ridiculous. For the last four months now, I've got a period roughly every eighteen days. They seem like normal periods, there's just too damn many of them! And everything is maybe a bit more intense, the PMS and the cramping, et cetera. (But maybe that's just because I'm not ready for it yet!) Is this something I should worry about, or just continue to be annoyed?
|nurodude - Fri Sep 30, 2005 6:23 pm|
You didn't mention how old you are. Irregular menstrual cycles are generally due to hormone imbalance. As women age they lose more and more eggs from the ovaries thereby altering their hormone balance. Thus, menopause. Often times the only solution is to put you on birth control pills to straighten out your cycles By staying on them for a time you may be able to come off and continue to be regular, but in your case it is doubtful since your hormonal balance has never been. It is also possible to have a pituitary tumor altering things, but you do not describe any symptoms that would lead me to believe that. Go to a gynecologist or endocrinologist and have them run hormone profiles on you. Lack of cycles isn't necessarily dangerous, but it depends on the actual cause.
|windowsmeg - Fri Sep 30, 2005 10:25 pm|
I am thirty-four, and had a tubal ligation three years ago, after my last baby was born.
Right after that surgery, I had insanely bad periods - very heavy, and only a couple of weeks apart. My doctor insisted it had nothing to do with the procedure, but I wasn't convinced.
But here it is happening again, years later!
There's no way I could start menopause this early, is there? especially when I was still bearing children just a few years ago? My mother didn't start menopause till she was fifty-two, in case that helps.
|nurodude - Fri Sep 30, 2005 11:12 pm|
Menopause can start at a very early age in some women because they were not gifted with enough eggs to keep their natural cycles going. I am not convinced (as your doctor) that tubal ligation has anything to do with your present condition. One has to question other areas such as your ovaries or pituitary in this case. Are your menstrual cycles normal, i.e., do you bleed normal or do you flood, and if so, for longer than normal? I know you mention they are irregular as before, but how long do they last and what color of red are your discharges? Do you experience cramping with them. Have you had any blood hormone testing done recently? Are you on any medication? Do you smoke? Where do you live? Are you exposed to any chemicals at your work?
|windowsmeg - Wed Aug 01, 2007 12:28 am|
Well, after several months, I just discovered that you'd answered me again - I am sorry to have taken so long to reply!
VERY interestingly, at the time I was having the bizarre periods, I was going through a divorce. After several months, and things all calming down a good deal, and my life taking on a more recognizable shape, my periods have gone back to normal, as well!
Could a hell of a lot of stress have messed up my cycles, maybe?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.